Interpolation and scattered data fitting on manifolds using projected Powell–Sabin splines

O. Davydov, L.L. Schumaker

Research output: Contribution to journalArticle

5 Citations (Scopus)
29 Downloads (Pure)

Abstract

We present methods for either interpolating data or for fitting scattered data on a two-dimensional smooth manifold. The methods are based on a local bivariate Powell-Sabin interpolation scheme, and make use of a family of charts {(Uξ , ξ)}ξ∈ satisfying certain conditions of smooth dependence on ξ. If is a C2-manifold embedded into R3, then projections into tangent planes can be employed. The data fitting method is a two-stage method. We prove that the resulting function on the manifold is continuously differentiable, and establish error bounds for both methods for the case when the data are generated by a smooth function.
Original languageEnglish
Pages (from-to)785-805
Number of pages21
JournalIMA Journal of Numerical Analysis
Volume28
Issue number4
DOIs
Publication statusPublished - Oct 2008

Keywords

  • interpolation
  • scattered data fitting
  • data on surfaces and manifolds
  • Powell-Sabin spline

Fingerprint Dive into the research topics of 'Interpolation and scattered data fitting on manifolds using projected Powell–Sabin splines'. Together they form a unique fingerprint.

  • Cite this